Alert archive / North Carolina / High Wind Watches in 2011

High Wind Watch 1, NWS Raleigh, NC

August 26, 20117 counties in North Carolina

NWS Raleigh, NC issued this high wind watch at Aug 26, 2011, 4:08 AM EDT for 7 counties in North Carolina. It took effect at Aug 27, 2011, 7:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 26, 2011, 4:08 AM EDT (08:08 UTC)
In effect from
Aug 27, 2011, 7:00 AM EDT
Expired
Aug 26, 2011, 12:25 PM EDT
In force
Issued by
NWS Raleigh, NC

Counties Edgecombe County, NC, Halifax County, NC, Johnston County, NC, Nash County, NC, Sampson County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 46 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2425 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2425 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WWUS72 KRAH 260808
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
408 AM EDT FRI AUG 26 2011

...DANGEROUS HURRICANE IRENE TO BRING STRONG DAMAGING WINDS TO
EASTERN NORTH CAROLINA...

.STRONG WINDS ASSOCIATED WITH HURRICANE IRENE WILL OVERSPREAD THE
COASTAL PLAIN SATURDAY MORNING AND CONTINUE THROUGH SATURDAY EVENING.

NCZ011-027-028-042-043-078-089-262015-
/O.NEW.KRAH.HW.A.0001.110827T1100Z-110828T0400Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...SMITHFIELD...WILSON...GOLDSBORO...CLINTON
408 AM EDT FRI AUG 26 2011

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HIGH WIND
WATCH FOR HURRICANE IRENE...WHICH IS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING.

* LOCATION...ALONG AND EAST OF INTERSTATE 95

* WINDS...SUSTAINED NORTH TO NORTHWEST WINDS OF 35 TO 40 MPH WITH
  WIND GUSTS UP TO 55 MPH ARE POSSIBLE LATE SATURDAY MORNING
  THROUGH SATURDAY EVENING.

* IMPACTS...WIND GUSTS OF 50 TO 55 MPH WILL DOWN NUMEROUS
  TREES...ESPECIALLY  WHERE THE GROUND IS SATURATED. POWER
  OUTAGES FROM DOWNED POWER POLES IS ALSO EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CBL
1 follow-up statement
209 
WWUS72 KRAH 261625
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1225 PM EDT FRI AUG 26 2011

...DANGEROUS HURRICANE IRENE TO BRING STRONG DAMAGING WINDS TO
EASTERN NORTH CAROLINA...

.STRONG WINDS ASSOCIATED WITH HURRICANE IRENE WILL OVERSPREAD THE
COASTAL PLAIN...EASTERN PIEDMONT...AND EASTERN SANDHILLS OF NC ON
SATURDAY.

NCZ011-027-028-042-043-078-089-270400-
/O.UPG.KRAH.HW.A.0001.110827T1100Z-110828T0400Z/
/O.NEW.KRAH.HW.W.0002.110827T1000Z-110828T0400Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...SMITHFIELD...WILSON...GOLDSBORO...CLINTON
1225 PM EDT FRI AUG 26 2011

...HIGH WIND WARNING IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE COASTAL PLAIN OF NC...OR ROUGHLY ALONG AND EAST OF
  INTERSTATE 95.

* WINDS...NORTH 30 TO 40 MPH WITH PEAK GUSTS BETWEEN 50 AND 60 MPH.

* TIMING...BETWEEN 6 AM AND 6 PM OVER THE SOUTHERN AND CENTRAL
  COASTAL PLAIN...INCLUDING CLINTON...GOLDSBORO...AND SMITHFIELD.
  BETWEEN 8 AM AND 8 PM OVER THE NORTHERN COASTAL PLAIN...
  INCLUDING ROCKY MOUNT WILSON...TARBORO...AND ROANOKE RAPIDS.

* IMPACTS...WINDS THIS STRONG WILL DOWN NUMEROUS TREES...
  ESPECIALLY WHERE THE GROUND IS SATURATED...AND CAUSE SOME
  PROPERTY DAMAGE. NUMEROUS TO WIDESPREAD POWER OUTAGES FROM
  DOWNED POWER LINES ARE ALSO EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NCZ008>010-025-026-041-077-088-270400-
/O.NEW.KRAH.WI.Y.0006.110827T1000Z-110828T0400Z/
GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-WAKE-HARNETT-CUMBERLAND-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
DURHAM...LOUISBURG...RALEIGH...LILLINGTON...FAYETTEVILLE
1225 PM EDT FRI AUG 26 2011

...WIND ADVISORY IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT. 

* LOCATION...IN THE EASTERN PIEDMONT AND EASTERN SANDHILLS OF
  NC...FROM FAYETTEVILLE AND LILLINGTON...TO RALEIGH AND
  DURHAM...TO LOUISBURG AND OXFORD...TO HENDERSON AND WARRENTON.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...SATURDAY MORNING THROUGH SATURDAY EVENING. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME DOWNED TREE LIMBS AND
  SPORADIC POWER OUTAGES ARE ALSO POSSIBLE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MWS/WSS

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this high wind watch went out at Aug 26, 2:40 AM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 26, 2:40 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
240 AM EDT FRI AUG 26 2011

.SYNOPSIS...
A STALLED FRONTAL ZONES WILL DETERIORATE OVER THE SOUTHERN
APPALACHIANS TODAY AS HURRICANE IRENE MARCHES NORTH
UP THE ATLANTIC SEABOARD. HURRICANE IRENE WILL IMPACT EASTERN
NORTH CAROLINA FRIDAY NIGHT THROUGH SATURDAY NIGHT.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 240 AM FRIDAY...

LINGERING SHEAR AXIS AND FRONTOLYTIC FRONTAL ZONE LEFT BEHIND BY THE
NORTHERN STREAM SHORTWAVE TROUGH LIFTING NORTHEAST INTO THE CANADIAN
MARITIMES MAY SERVE TO SUPPORT ISOLATED CONVECTION TODAY ACROSS THE
NORTHWEST PIEDMONT AS STRONG DAYTIME HEATING ENSUES ACROSS WESTERN
NC...FURTHEST AWAY FROM HURRICANE IRENE'S INVADING HIGH CIRRUS
SHIELD.

BY LATE AFTERNOON AND INTO THE EVENING...DEEPENING EASTERLY ONSHORE
FLOW FROM THE APPROACH OF HURRICANE IRENE...WILL INCREASE PWATS TO
2.0" EAST OF INTERSTATE 95. THIS WILL RESULT IN SCATTERED RAIN
SHOWERS ACROSS NC COASTAL SECTIONS FRIDAY AFTERNOON. MOST MODEL
GUIDANCE... PARTICULARLY HIGHER RES GUIDANCE...INDICATE THAT BANDS
ASSOCIATED WITH HURRICANE IRENE WILL HOLD UNTIL LATER FRIDAY
EVENING...SO PRECIP WILL BE LIGHT IN NATURE. THE STRONGEST PRESSURE
GRADIENT ASSOCIATED WITH HURRICANE IRENE WILL ALSO HOLD OFF UNTIL
FRIDAY NIGHT...SO DEVELOPING EASTERLY WINDS SHOULD REMAIN BELOW 15
MPH PRIOR TO SUNSET.  HIGHS WARMEST IN THE WESTERN AREAS WHERE DENSE
CIRRUS WILL REACH THE LATEST...87-91.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 230 AM FRIDAY...

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT FOR AREAS ALONG AND EAST OF INTERSTATE 95...

...HIGH WIND WATCH HAS BEEN ISSUED FROM SATURDAY AND SATURDAY
EVENING FOR AREAS ALONG AND EAST OF INTERSTATE 95...

THE MAIN IMPACTS FROM HURRICANE IRENE WILL BE FELT
ACROSS CENTRAL NC FROM SATURDAY MORNING THROUGH LATE SATURDAY
EVENING.

THE TRACK GUIDANCE CONTINUES TO BE VERY CONSISTENT/TIGHTLY
CLUSTERED...GIVING NO REASON TO MAKE A SIGNIFICANT CHANGE TO THE
FORECAST. IT IS STILL VERY IMPORTANT THAT ANY SHIFT IN THE TRACK CAN
RESULT IN SIGNIFICANT CHANGES TO THE FORECAST.

THERE HAS BEEN NO CHANGE TO THE TRACK FORECAST REASONING.
HURRICANE IRENE IS CURRENTLY AND WILL CONTINUE TO TRACK NORTH UP THE
ATLANTIC SEABOARD BETWEEN A BREAK IN A PAIR OF SUBTROPICAL HIGHS
CENTERED OVER THE WESTERN ATLANTIC AND WESTERN/CENTRAL US. AFTER
REACHING THE NC/SC COAST...IRENE IS EXPECTED TO MOVE NORTH-NORTHEAST
AS AN UPPER TROUGH OVER SE CANADA AND NEW ENGLAND BYPASSES IRENE TO
THE NORTH.

DEEP CYCLONIC MOISTURE TRANSPORT WILL INCREASE OVER THE AREA LATE
FRIDAY NIGHT/EARLY SATURDAY MORNING...AND CONTINUE THROUGH MUCH OF
THE DAY ON SATURDAY...BEFORE DIMINISHING SATURDAY EVENING. HEAVIER
RAIN BANDS WILL OCCUR SATURDAY THROUGH SATURDAY EVENING. WITH NO
MESOSCALE FEATURES SUCH AS FRONTAL BOUNDARIES AND WITH UPPER TROUGH
AND ASSOCIATED BETTER UPPER SHEAR WELL TO THE NORTH...HEAVIEST
RAINFALL IS EXPECTED TO FALL ALONG AND EAST OF THE TRACK OF IRENE.
COASTAL PLAIN COUNTIES COULD POTENTIALLY RECEIVE 3-6 INCHES WITH
LOCALLY HEAVIER AMOUNTS POSSIBLE. EXPECT A SHARP EAST TO WEST
CUT-OFF WITH THE RAINFALL...DECREASING TO ONE TO TWO IN THE TRIANGLE
TO LESS THAN A QUARTER ACROSS THE WESTERN PIEDMONT/TRIAD. THUS FLASH
FLOOD WATCH LOOKS REASONABLE AND WILL LEAVE UNCHANGED.

A NEW WRINKLE WITH THIS FORECAST PACKAGE UPDATE...IS THE ISSUANCE OF
A HIGH WIND WATCH FOR ESSENTIALLY THE SAME COUNTIES IN THE FLASH
FLOOD WATCH. FOR THESE 6 COUNTIES EAST OF INTERSTATE 95...SUSTAINED
WINDS OF 35 TO 40 MPH WITH WIND GUSTS TO 50 KTS ARE POSSIBLE. WHEN
COMBINED WITH SATURATED SOILS...WINDS OF THIS MAGNITUDE WILL LIKELY
RESULT IN WIDESPREAD TREES/POWER-LINES DOWN. COULD POTENTIALLY NEED
A WIND ADVISORY IN LATER FORECAST UPDATES FOR THE NEXT TIER OF
COUNTIES TO THE WEST OF THE HIGH WIND WATCH.

MAX TEMPS SATURDAY EXPECTED TO VARY FROM THE MID-UPPER 80S WHERE
PARTIAL SUN SHOULD OCCUR TO NEAR 80 IN THE CLOUD/RAIN SHROUDED EAST.
LOWS SATURDAY NIGHT IN THE MID TO UPPER 60S WEST TO LOWER 70S EAST.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 240 AM FRIDAY...

SUNDAY:
EXPECT RAPIDLY IMPROVING CONDITIONS ON SUNDAY AS HURRICANE IRENE
QUICKLY LIFTS NORTH-NORTHEASTWARD AND AWAY FROM CENTRAL NC. THIS
SHOULD RESULT IN CLEARING SKIES... WITH SUBSIDENCE IN THE WAKE OF
THE HURRICANE. THUS... EXPECT DRY CONDITIONS WITH MOSTLY SUNNY
SKIES. WE SHOULD HEAT UP QUITE NICELY WITH A FAIRLY DEEP LAYER OF
NORTHWESTERLY WINDS IN THE MIXED LAYER. EXPECT WE WILL SEE HIGH
TEMPS GENERALLY IN THE LOWER TO MID 90S ACROSS THE AREA.

MONDAY THROUGH THURSDAY:
MODELS SUGGEST AT LEAST SOME MID-UPPER TROUGHING WILL HANG BACK
ALONG THE EASTERN SEABOARD INTO TUESDAY. STRONG UPPER RIDGING IS
EXPECTED TO SHIFT EASTWARD FROM TX/OK TO ALONG THE SE ATLANTIC
SEABOARD MIDWEEK... WITH THE CORE OF THE UPPER RIDGE EXPECTED TO
BUILD FROM THE PLAINS INTO THE MIDWEST. AT THE SURFACE... THIS MEANS
HIGH PRESSURE WILL BUILD FROM THE MIDWEST MONDAY EAST TO NEW ENGLAND
BY 12Z WEDNESDAY. THE HIGH PRESSURE IS EXPECTED TO STRENGTHEN TO
AROUND 1025 MB AND EXTEND DOWN THE EASTERN SEABOARD FROM ME TO GA
WED-FRI. THIS WILL BRING A PROLONGED DRY PERIOD THIS WEEK WITH AN
INCREASINGLY DRY STABLE FLOW FROM THE NE MID TO LATE WEEK.

TEMPERATURES SHOULD AVERAGE AROUND NORMAL FOR THIS TIME OF YEAR WITH
LOWS IN THE 60S AND HIGHS IN THE 80S ACROSS THE RALEIGH FORECAST
AREA.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
AS OF 2 AM FRIDAY...

24-HR TAF PERIOD:
SHOWERS AND STORMS HAVE GENERALLY DISSIPATED ACROSS THE AREA WITH
THE LOSS OF DAYTIME HEATING THIS MORNING. THUS... HAVE REMOVED ANY
MENTION OF SHOWERS AND STORMS FROM ALL TAF SITES FOR THE REST OF THE
MORNING.

THE CALM BEFORE THE STORM. VFR CONDITIONS ARE GENERALLY EXPECTED
THROUGH THE TAF PERIOD...ASIDE FROM A PERIOD OF MVFR/IFR (AND
PERHAPS LIFR) FOG/STRATUS EXPECTED DURING THE PRE-DAWN HOURS FRIDAY
MORNING...PRIMARILY AT THE RWI/FAY TAF SITES...SIMILAR TO THIS
MORNING. LIGHT/VARIABLE WINDS THIS MORNING WILL BEGIN TO INCREASE BY
THIS AFTERNOON. EXPECT EASTERLY WINDS 10 TO 13 KT AT THE RDU/FAY/RWI
TAF SITES IN ASSOC/W A TIGHTENING PRESSURE GRADIENT FROM THE
SOUTH... WITH GUSTS IN THE 15 TO 20 KT RANGE (WITH WINDS IN THE 08
TO 10 KT RANGE AT KGSO/KINT). WINDS WILL BECOME NORTHEASTERLY AND
BEGIN TO STRENGTHEN BY THIS EVENING AS HURRICANE IRENE BEGINS TO
APPROACH THE CAROLINA COAST FROM THE SOUTH... RESULTING IN SUSTAINED
WINDS ACROSS THE EASTERN SITES IN THE 12 TO 18 KT RANGE... WITH
GUSTS OF UP TO 20 TO 25 KTS. HAVE ADDED SHOWERS AT KRWI AND KFAY FOR
THIS EVENING AS WELL... AS SOME OF THE OUTER BANDS OF HURRICANE
IRENE BEGIN TO MOVE INTO EASTERN NC.

LOOKING AHEAD:
FRIDAY NIGHT THROUGH SUNDAY MORNING...MAJOR HURRICANE IRENE IS
EXPECTED TO TRACK NORTH/NNE THROUGH EASTERN NORTH CAROLINA ON
SATURDAY. GIVEN THE CURRENT FORECAST TRACK...THE BIGGEST IMPACT TO
CENTRAL NC TAF SITES IS EXPECTED TO BE AT THE KFAY/KRWI TAF SITES...
WHICH WILL SEE A PROLONGED PERIOD OF MODERATE TO HEAVY RAIN AND
STRONG NORTHEAST WINDS (SUSTAINED NORTHEAST WINDS OF 30-40 MPH WITH
GUSTS UP TO 50-60 MPH ARE POSSIBLE DURING THE PEAK OF THE STORM).
FURTHER WEST AT KRDU...EXPECT PERIODS OF RAIN AND BREEZY NORTHEAST
WINDS...ALTHOUGH NOT AS STRONG AS EXPECTED AT KFAY/KRWI. FURTHER
WEST AT KINT/KGSO...EXPECT LITTLE IMPACT WITH NO RAIN AND 10-20 KT
NORTH/NNE WINDS. CONDITIONS WILL DETERIORATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. THE PEAK OF THE STORM IS EXPECTED TO BE SATURDAY
AFTERNOON/EVENING...WITH CONDITIONS IMPROVING SATURDAY NIGHT INTO
SUNDAY MORNING. IT SHOULD BE NOTED THAT SENSIBLE WEATHER CONDITIONS
OVER CENTRAL NC WILL BE HIGHLY DEPENDENT ON THE EXACT TRACK THAT
IRENE TAKES. A TRACK FURTHER TO THE EAST WOULD RESULT IN MUCH LESS
OF AN IMPACT...WHILE A TRACK FURTHER TO THE WEST WOULD RESULT IN
MUCH MORE OF AN IMPACT.

OTHERWISE...VFR CONDITIONS ARE EXPECTED SUNDAY THROUGH EARLY NEXT
WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE SATURDAY NIGHT FOR
NCZ011-027-028-042-043-078-089.
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR NCZ011-027-028-042-043-078-089.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...BADGETT
AVIATION...BSD/VINCENT
Hazardous weather outlook, Aug 25, 9:30 PM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
930 PM EDT THU AUG 25 2011

NCZ007-021>024-038>040-073>076-083>086-270130-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-
STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE-
930 PM EDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HURRICANE IRENE WILL MOVE NORTH THROUGH EASTERN NORTH CAROLINA ON
SATURDAY. CONDITIONS WILL BEGIN TO DETERIORATE IN CENTRAL AND
EASTERN NORTH CAROLINA LATE FRIDAY NIGHT AS IRENE APPROACHES. THE
BIGGEST IMPACT IS EXPECTED DURING THE DAY SATURDAY AS IRENE MAKES
LANDFALL AND PROGRESSES NORTH THROUGH EASTERN NORTH CAROLINA.
HEAVY RAIN AND STRONG NORTHEAST WINDS ARE EXPECTED IN THE COASTAL
PLAIN...WITH THE WORSE CONDITIONS EXPECTED EAST OF INTERSTATE 95
SATURDAY AFTERNOON INTO SATURDAY EVENING. AT THIS TIME...LITTLE
IMPACT IS EXPECTED ACROSS THE WESTERN PIEDMONT. HOWEVER...RESIDENTS
OF CENTRAL NORTH CAROLINA ARE URGED TO CLOSELY MONITOR THE
PROGRESS OF HURRICANE IRENE...AS ANY WESTWARD SHIFT IN THE TRACK
COULD RESULT IN STRONGER WINDS AND HEAVIER RAIN THAN CURRENTLY
ANTICIPATED.

NCZ008>010-025-026-041-077-088-270130-
GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-WAKE-HARNETT-CUMBERLAND-
930 PM EDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HURRICANE IRENE WILL MOVE NORTH THROUGH EASTERN NORTH CAROLINA ON
SATURDAY. CONDITIONS WILL BEGIN TO DETERIORATE LATE FRIDAY NIGHT
AS IRENE APPROACHES. THE BIGGEST IMPACT IS EXPECTED DURING THE DAY
SATURDAY AS IRENE MAKES LANDFALL AND PROGRESSES NORTH THROUGH
EASTERN NORTH CAROLINA. HEAVY RAIN AND STRONG NORTHEAST WINDS ARE
EXPECTED IN THE COASTAL PLAIN...WITH THE WORSE CONDITIONS EXPECTED
EAST OF INTERSTATE 95 SATURDAY AFTERNOON INTO SATURDAY EVENING. A
WIND ADVISORY MAY BE NEEDED IN THE TRIANGLE...SANDHILLS AND
PORTIONS OF THE NORTHERN PIEDMONT ON SATURDAY. RESIDENTS OF
CENTRAL NORTH CAROLINA ARE URGED TO CLOSELY MONITOR THE PROGRESS
OF HURRICANE IRENE...AS ANY WESTWARD SHIFT IN THE TRACK COULD
RESULT IN STRONGER WINDS AND HEAVIER RAIN THAN CURRENTLY
ANTICIPATED. CONDITIONS ARE EXPECTED TO IMPROVE SATURDAY NIGHT AND
SUNDAY MORNING AS HURRICANE IRENE TRACKS FURTHER NORTH INTO THE
MID- ATLANTIC.

NCZ011-027-028-042-043-078-089-270130-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
930 PM EDT THU AUG 25 2011

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HURRICANE IRENE WILL MOVE NORTH THROUGH EASTERN NORTH CAROLINA ON
SATURDAY. CONDITIONS WILL BEGIN TO DETERIORATE LATE FRIDAY NIGHT
AS IRENE APPROACHES. THE BIGGEST IMPACT IS EXPECTED DURING THE DAY
SATURDAY AS IRENE MAKES LANDFALL AND PROGRESSES NORTH THROUGH
EASTERN NORTH CAROLINA. HEAVY RAIN AND STRONG NORTHEAST WINDS ARE
EXPECTED IN THE COASTAL PLAIN...WITH THE WORSE CONDITIONS EXPECTED
SATURDAY AFTERNOON INTO SATURDAY EVENING. A WIND ADVISORY OR A
HIGH WIND WARNING WILL LIKELY BE NEEDED ACROSS THE COASTAL PLAIN
DURING THE DAY SATURDAY. RESIDENTS OF CENTRAL NORTH CAROLINA ARE
URGED TO CLOSELY MONITOR THE PROGRESS OF HURRICANE IRENE...AS ANY
WESTWARD SHIFT IN THE TRACK COULD RESULT IN STRONGER WINDS AND
HEAVIER RAIN THAN CURRENTLY ANTICIPATED. CONDITIONS ARE EXPECTED
TO IMPROVE SATURDAY NIGHT INTO SUNDAY MORNING AS HURRICANE IRENE
TRACKS FURTHER NORTH INTO THE MID-ATLANTIC.

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 12:25 PM EDTHigh Wind WarningRAHEdgecombe, Halifax, Johnston, Nash, Sampson, Wayne and 1 more33 hr
Aug 26, 12:25 PM EDTWind AdvisoryRAHCumberland, Durham, Franklin, Granville, Harnett, Vance and 2 more33 hr
Aug 26, 5:46 PM EDTSpecial Weather StatementRAHJohnston, Nash, Wilson59 min
Aug 26, 6:13 PM EDTSpecial Weather StatementRAHAnson, Richmond62 min
Aug 26, 7:51 PM EDTSpecial Weather StatementRAHDurham, Franklin, Granville69 min

Nearby

High Wind Watches in North Carolina, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.